I'm on depo (birth control shot) and I can't lose weight.

Alyssa - posted on 09/07/2010 ( 9 moms have responded )

216

21

11

I have been on depo for a year now and in that year I have gained 40 lbs. I have cut calories, stopped drinking soda, and stopped eating sweets, but I still gain weight. I dont understand it. I have never in my life had a gaining problem like this. I went from 290 after I had my son to 330. Before I had my son I was 260. I just dont understand why I can't lose weight at all. I think I did good go in 3 months later and gained 10 more lbs. Someone please help with some advice, all they will give me is the shot or the pills and I can't remember to take the pills everyday. I just dont know what to do.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

9 Comments

View replies by

WENDY - posted on 08/30/2012

1

0

0

I KNOW HOW U FEEL I HAD MY SON 5YRS AGO AND IVE GAINED 100PUNDS SO FAR I HATE IT N NO MATTER HOW HARD I TRY I CANT LOOSE WEIGHT I CANT TAKE THE PILL BECAUSE I FORGET SO IM STILL DOING THE SHOT BUT IM JUST GOING IN FOR MY" TBL" CONSULTATION IN NOVEMBER I THINK IT WILL B THE BEST THING FOR ME DK ABOUT YOU BUT MAYBE JUST THEN ILL START LOOSING WEIGHT...

[deleted account]

I must just be a freak because I was on Depo for 11 years & really didn't gain any weight. If you look at the side effects for all birth control pills it lists weight gain. I was aware of the side effects, but I never let myself use that as an excuse if I put on weight, because if I put on too much weight it was as simple as I was taking in more calories than I was burning & I considered it my fault not the shots.

I laugh at a tip I read in a diet book once. Feel like a slice of cake, a candy bar, or an extra cookie? Go stand in front of a full length mirror naked & you will change your mind! All of our closet doors are full lenght mirrors LOL!

I am really lucky to have a husband who is super supportive & very healthy. We never have junk food in our house, my kids don't like sweets, and I am lucky enough to have a nack for cooking.

I always told myself I was in control of my weight. I can imagine you must be pretty tired with the extra weight & chasing the kids.

If you start writting down every little thing you pop into your mouth all day long, you might be suprised at how much you are actually eating.

Simple formula to figure out your basic needs, take your weight and multiply by 11 to give you your basic starter needs. So 290 x 11 = 3190 calories to maintain that weight. Each pound of fat we put on is when we consume an excess of 3500 calories (not that hard to consume). So some where you have consumed or failed to burn off about 140,000 calories.

You can do it, you can lose the weight, but it takes a lot of effort. Have you considered getting your thyriod checked & seeing a nutritionist?

Tammy - posted on 09/18/2010

4

7

0

I too gained weight when I was on the depo. I think I gained 20-25 pounds. I now have the mirena and love it. Yes it is uncomfortable being put in but it is worth it. It is for 5 years now, unless I want it out earlier. I would look into something else if I was you, the weight comes off alot harder then going on.

Renae - posted on 09/18/2010

2,209

23

154

Wow, interesting to hear these stories. I was on depo for over a year and I weigh 25 kilos (55 pounds) more than before I got pregnant. And I have been careful to eat healthily and exercise! I didn't know it was a side effect of the depo.

I was recently told by a friend that a few other girls we know have been given weight loss tablets by their doctor to help kick their metabolism back into gear after having a baby. I think I might ask my doc for some!

[deleted account]

Depo didn't make me gain weight, but it really screwed up my body and cycles for a long time after I went off it.

Michelle - posted on 09/17/2010

6

10

0

I gained over 50 pounds on depo. I am now on Mirena (IUD) and I loooooove it!

Michelle - posted on 09/08/2010

304

48

35

One of the side affects of the depo shot is weight gain, it is written within the warning label that your doctor should have given you when you were deciding what form of BC to use. If you are concerned with the amount of weight you have gained maybe you should get off the depo and do your best to remember to take the pill everyday.

Megan - posted on 09/08/2010

3

20

0

I am on depo now and my gynecologist said the depo makes you hungry and makes you overeat. As far as the mirena goes i had it, it was very painful to get in, and mine came out after a week. that is why im on depo now

Lise - posted on 09/07/2010

110

22

15

I had the same problem, 20 pounds in 1 year. I cut calories and all that too. I HATE being on depo,but I have to wait to get into my ob/gyn to get Mirina. I can't offer much help besides telling you it probably is the Depo and the only thing that will help is getting off of it. If you can't remember to take pills maybe think about Mirina. Some women love it others hate it, I'm gonna give it a try.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms